my son has hypothyroid he takes synthroid 25.mg i researched the word tardive dyskinesia he has all of these symptons and i think he may have this,can this synthroid medicine be doing this to my 8 month old son?hes been taking this medicine since hes been 2 weeks old.these signs started showing up when he was about 5 months.is thier an alternative medication he can take so he wont act this way,i know i just cant stop the synthroid,due to it may cause mental retardation.he has an appointment to take an mri and an egg in 3 weeks will this test tell me if he has td?
I can't find information on synthroid causing it so I can't say and I wouldn't second guess a doctor. Is that the only medication he's on? There are many medications that can cause tardive dyskinesia. Perhaps it could be something else. One thing I can tell you is an mri or eeg can't diagnose tardive dyskinesia. There's no definitive test for it but a neurologist who is a movement disorders specialist knows what to look for and can provide an expert diagnosis. I would seek a referral to a movement disorders specialist and then see what they tell you. There are other neurological disorders as well but any movement disorders specialist can diagnose tardive dyskinesia and tell you how to follow up.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.